Blood pressure over-shoot due to acute clonidine (Catapres) withdrawal: studies on arterial and urinary catecholamines and suggestions for management of the crisis.

@article{Hansson1973BloodPO,
  title={Blood pressure over-shoot due to acute clonidine (Catapres) withdrawal: studies on arterial and urinary catecholamines and suggestions for management of the crisis.},
  author={L. Hansson and S. Hunyor},
  journal={Clinical science and molecular medicine. Supplement},
  year={1973},
  volume={45 Suppl 1},
  pages={
          181s-3
        }
}
  • L. Hansson, S. Hunyor
  • Published 1973
  • Medicine
  • Clinical science and molecular medicine. Supplement
  • SUMMARY 1. Clonidine was withdrawn acutely in five hypertensive patients with a documented blood pressure over-shoot after previous temporary cessation of treatment. 2. In all patients a severe rise of systolic and diastolic blood pressure was seen (average 67/58 mmHg). This was accompanied by a number of ‘withdrawal symptoms’, e.g. restlessness, tremor, headaches and nausea. 3. Catecholamines in urine rose from 32 pg/l to 112 pg/l (0.01 <P<0.02) and in arterial blood from 0-52 pg/l to 1 .O pg… CONTINUE READING
    9 Citations

    Topics from this paper